Alert archive / Massachusetts / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Feb 10, 2008, 4:11 PM EST for Franklin County, Hampden County, Hampshire County, Massachusetts. It took effect at Feb 11, 2008, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 4:11 PM EST (21:11 UTC)
- In effect from
- Feb 11, 2008, 3:00 AM EST
- Expired
- Feb 11, 2008, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 102111 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EST SUN FEB 10 2008 MAZ002-008-009-110500- /O.NEW.KBOX.WC.Y.0002.080211T0800Z-080211T1400Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...BLANDFORD 411 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. THIS ADVISORY INCLUDES THE EAST SLOPES OF THE BERKSHIRES IN FRANKLIN...HAMPDEN AND HAMPSHIRE COUNTIES. BITTERLY COLD WIND CHILLS WILL AFFECT PARTS OF WESTERN MASSACHUSETTS FROM LATE TONIGHT INTO MONDAY MORNING. WIND CHILLS WILL FALL TO BETWEEN 15 AND 20 BELOW ZERO...ESPECIALLY IN THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. THOSE HEADING OUTDOORS LATE TONIGHT OR MONDAY MORNING SHOULD DRESS IN LAYERS...AND WEAR A HAT AND GLOVES. $$ JWD
3 follow-up statements
000 WWUS41 KBOX 110343 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1043 PM EST SUN FEB 10 2008 MAZ002-008-009-111000- /O.CON.KBOX.WC.Y.0002.080211T0800Z-080211T1400Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...BLANDFORD 1043 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. THIS ADVISORY INCLUDES THE EAST SLOPES OF THE BERKSHIRES IN FRANKLIN...HAMPDEN AND HAMPSHIRE COUNTIES. BITTERLY COLD WIND CHILLS WILL AFFECT PARTS OF WESTERN MASSACHUSETTS FROM LATE TONIGHT INTO MONDAY MORNING. WIND CHILLS WILL FALL TO BETWEEN 15 AND 20 BELOW ZERO...ESPECIALLY IN THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. THOSE HEADING OUTDOORS LATE TONIGHT OR MONDAY MORNING SHOULD DRESS IN LAYERS...AND WEAR A HAT AND GLOVES. $$
000 WWUS41 KBOX 110845 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 AM EST MON FEB 11 2008 MAZ002-008-009-111400- /O.CON.KBOX.WC.Y.0002.000000T0000Z-080211T1400Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...BLANDFORD 345 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THIS ADVISORY INCLUDES THE EAST SLOPES OF THE BERKSHIRES IN FRANKLIN...HAMPDEN AND HAMPSHIRE COUNTIES. BITTERLY COLD WIND CHILLS WILL AFFECT PARTS OF WESTERN MASSACHUSETTS THIS MORNING. WIND CHILLS WILL FALL TO BETWEEN 15 AND 20 BELOW ZERO...ESPECIALLY IN THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. THOSE HEADING OUTDOORS LATE TONIGHT OR MONDAY MORNING SHOULD DRESS IN LAYERS...AND WEAR A HAT AND GLOVES. $$
000 WWUS41 KBOX 111351 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 851 AM EST MON FEB 11 2008 MAZ002-008-009-111500- /O.EXP.KBOX.WC.Y.0002.000000T0000Z-080211T1400Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...BLANDFORD 851 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. WIND CHILL VALUES ACROSS THE ADVISORY AREA HAVE RISEN ABOVE THE CRITERIA OF 15 BELOW ZERO. AT FITCHBURG AND ORANGE...THE COLDEST WIND CHILLS REACHED WERE 13 BELOW ZERO. WIND CHILLS REACHED 8 BELOW AT SPRINGFIELD AND 9BELOW AT WESTFIELD. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 1:15 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 10, 1:15 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
115 PM EST SUN FEB 10 2008
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL MOVE ACROSS NEW ENGLAND THIS AFTERNOON WITH
STRONG WINDS AND SNOW SQUALLS. HIGH PRESSURE BRINGS FAIR BUT VERY
COLD WEATHER MON. ANOTHER GREAT LAKES LOW PRESSURE WILL BRING A
WINTRY MIX OF PRECIPITATION TUE AND WED. FAIR AND SEASONABLE RETURNS
THU BEFORE ANOTHER ROUND OF PRECIPITATION ARRIVES FRI OR SAT.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
PRE FRONTAL TROUGH MOVING THROUGH SOUTHERN NEW ENGLAND AS OF MIDDAY.
AN AREA OF RAIN AND SNOW SHOWERS ACCOMPANIES THIS TROUGH OVER
EASTERN ZONES WHERE LOWER LEVELS WARMED FROM EARLIER SUNSHINE...
WHILE SNOW SQUALLS ARE MOVING THROUGH WESTERN MA/SW NH BEHIND IT
WHERE COLDER AIR IS A BIT DEEPER. AIRMASS IS ALSO MORE UNSTABLE OVER
OUR WESTERN ZONES WHERE LOW LEVEL LAPSE RATES ARE APPROACHING
7C/KM...AND WE RECEIVED A REPORT OF THUNDER WITH THESE HEAVIER
SQUALLS FROM WALPOLE NH AT 1215 PM.
THIS FIRST AREA OF PRECIPITATION WILL EXIT THE REGION BY MID
AFTERNOON...THEN WE AWAIT ARCTIC FRONT NOW MOVING THROUGH CENTRAL NY.
TIMING BRINGS THIS FRONT INTO BERKSHIRES AROUND 4 PM AND TO COAST
CLOSER TO 7 PM.
WHILE LAPSE RATES /AS HIGH AS 8-9C PER KM/ AND DYNAMICS ARE CERTAINLY
MORE IMPRESSIVE WITH ARCTIC FRONT...PRE FRONTAL TROUGH MAY BE ROBBING
MOISTURE SOURCE A BIT. IN ADDITION...THERE IS SOME CONCERN THAT
WESTERLY FLOW WHICH WILL BE IN PLACE AHEAD OF FRONT MAY LIMIT AMOUNT
OF PRE FRONTAL CONVERGENCE LATER THIS AFTERNOON AND THIS EVENING AS
FRONT ARRIVES. HOWEVER...THESE TWO NEGATIVE FACTORS ARE PROBABLY NOT
ENOUGH TO COMPENSATE FOR THE COMBINATION OF STEEP LAPSE RATES AND
LOW LEVEL FRONTOGENESIS...SO WE STILL THINK ANOTHER ROUND OF SNOW
SQUALLS IS LIKELY OVER MUCH OF REGION LATER TODAY...WITH GREATER
CONCENTRATION ALONG AND NORTH OF MASS PIKE.
WINDS WILL ALSO CONTINUE TO INCREASE THROUGH AFTERNOON AS MIXING
LAYER DEEPENS. ADVISORY REMAINS POSTED.
GRIDS ARE BEING ADJUSTED TO REFLECT THESE TRENDS.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
STRONG WINDS CONTINUE INTO TONIGHT...WHEN WE ACTUALLY EXPECT
STRONGEST WINDS TO OCCUR WITH GREATEST PRESSURE GRADIENT PUSHING
ACROSS THE REGION AS WELL AS STRONGEST COLD AIR ADVECTION AND
STRENGTHENING LOW OVER THE MARITIMES. EXPECT SKIES TO CLEAR BY
MIDNIGHT AS WELL. LAST OF PRECIP WILL PUSH OFF CAPE COD BY THEN.
HIGH PRESSURE SHOULD ARRIVE IN SOUTHERN NEW ENGLAND MONDAY...
EVENTUALLY CAUSING WINDS TO DIMINISH WITH CLEAR SKIES AND COLD
TEMPERATURES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
COLD AND BLUSTERY MONDAY NIGHT BEFORE DECOUPLING LATE AS HIGH
PRESSURE BUILDS ACROSS NY AND INTO SRN NEW ENGLAND.
00Z GLOBAL MODELS ARE IN DECENT AGREEMENT WITH EVOLUTION OF STORM
SYSTEM TO APPROACH FROM THE WEST ON TUESDAY. GFS/ECMWF COMPROMISE
LOOKS LIKE THE WAY TO GO. WARM AIR ADVECTION WILL INCREASE AS
TUESDAY WEARS ON...AND THIS SHOULD ALLOW LIGHT SNOW TO BREAK OUT
FROM WEST TO EAST...ESPECIALLY DURING THE AFTERNOON. MOST LOCATIONS
AWAY FROM THE IMMEDIATE SOUTH COAST...ESPECIALLY NORTH OF THE MASS
PIKE...SHOULD SEE AN ACCUMULATING SNOWFALL BY EARLY TUESDAY EVENING.
FOR THE QPF GRIDS...TOOK AT GFS/SREF BLEND.
PRIMARY LOW PRESSURE OVER THE EASTERN GREAT LAKES TUESDAY EVENING
WILL MOVE EASTWARD OVERNIGHT WHILE SECONDARY LOW PRESSURE DEVELOPS
NEAR THE NORTH CAROLINA COASTLINE. THERE/S A PRETTY STRONG SIGNAL
THAT LOW AND MID LEVEL WARMING WILL QUICKLY WORK IT/S WAY NORTHWARD
TUESDAY NIGHT...AND THIS SHOULD CHANCE THE PRECIPITATION OVER TO
RAIN AT MOST LOCATIONS SOUTH OF THE MASS PIKE...AS WELL AS ALL OF
EASTERNMOST MASSACHUSETTS. FOR AREAS NORTH OF THE PIKE AND WEST OF
495...SNOW COULD CONTINUE TO PREVAIL...BUT IT/S LOOKING MORE AND
MORE LIKE A CHANGE TO SNOW/SLEET/FREEZING RAIN IS IN ORDER. FOR
TUESDAY NIGHT MINS...WENT SEVERAL DEGREES HIGHER THAN THE MOS
GUIDANCE AS PATTERN DOES NOT SUPPORT THE LOWS ADVERTISED BY THOSE
PRODUCTS. TEMPS SHOULD RISE DURING THE NIGHT...ESPECIALLY SOUTHERN
ZONES.
SECONDARY LOW PRESSURE DEEPENS AS IT PULLS AWAY TO THE SOUTHEAST OF
NANTUCKET BY LATER WEDNESDAY. THIS SHOULD ALLOW THE COLDER
THICKNESSES TO CRASH BACK SOUTHEASTWARD. HOWEVER...NOT SURE HOW MUCH
STEADY PRECIP WILL BE LEFT WHEN THAT OCCURS. SHOULD SEE THE MIXED
PRECIP AND RAIN CHANGE BACK OVER TO SNOW LATER WEDNESDAY...BUT HOW
MUCH FALLS AS THE COLD AIR MOVES BACK IN IS IN QUESTION. RIGHT NOW
IT DOESN/T LOOK LIKE A WHOLE LOT...BUT THIS COULD CHANGE.
HIGH PRESSURE BUILDS ACROSS THE REGION WEDNESDAY NIGHT THROUGH
THURSDAY. NEXT SYSTEM...POTENTIALLY CLIPPER-LIKE LOOKS TO AFFECT
SOUTHERN NEW ENGLAND FRIDAY INTO SATURDAY...BUT THERE IS BIG MODEL
DISAGREEMENT WITH THE EVOLUTION OF THIS SYSTEM SO CONFIDENCE ON IT/S
EFFECTS ON THE REGION ARE LOW ATTM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CONDITIONS WILL IMPROVE BRIEFLY EARLY THIS MORNING AT MOST SITES...
WITH SCATTERED IFR IN FOG. EXPECTING MORE IFR-LIFR CONDITIONS IN SNOW
SQUALLS FROM LATE MORNING ON. COULD ALSO SEE ISOLATED THUNDERSTORMS.
WEST WINDS SHOULD GUST TO 40-50 KTS THIS AFTERNOON INTO TONIGHT...
HIGHEST ACROSS THE HIGHER TERRAIN.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MON AND MON NIGHT...VFR WIND WITH WIND DIMINISHING.
TUE/WED...HIGH POTENTIAL FOR IFR OR LOWER CONDITIONS IN WINTRY
PRECIPITATION.
THU...VFR LIKELY.
&&
.MARINE...
A STRONG COLD FRONT WILL PUSH ACROSS THE WATERS LATE THIS AFTERNOON.
WINDS WILL SHIFT TO WEST AND QUICKLY INCREASE TO AT LEAST GALE FORCE.
WILL ALSO SEE SNOW SQUALLS LOWERING VSBYS TO BELOW 1 MILE IN THE
AFTERNOON AHEAD OF THE FRONT. COULD SEE STORM FORCE GUSTS ON THE
WATERS FROM MERRIMACK RIVER TO PLYMOUTH LATE IN THE DAY INTO THIS
EVENING.
AT LEAST GALE FORCE WINDS EXPECTED TO CONTINUE THROUGH MONDAY.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY...RELATIVELY TRANQUIL CONDITIONS EXPECTED. LOW PRESSURE
APPROACHES TUESDAY NIGHT WITH INCREASING WINDS AND SEAS.
WEDNESDAY/WEDNESDAY NIGHT...LOW PRES WILL PASS TO THE SOUTHEAST OF
NANTUCKET LATE WED AFTERNOON OR EARLY EVENING. LOW END NORTHERLY
GALES WILL BE POSSIBLE DURING THIS TIME.
THU...WINDS AND SEAS SUBSIDING...BUT SMALL CRAFT CONDITIONS STILL
EXPECTED...ESPECIALLY DURING THE MORNING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 12 PM EST MONDAY FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 12 PM EST MONDAY FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 12 PM EST MONDAY FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 12 PM EST MONDAY FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 6 PM EST MONDAY FOR ANZ231-232-254-255.
GALE WARNING UNTIL 4 PM EST MONDAY FOR ANZ233>235.
GALE WARNING UNTIL 5 PM EST MONDAY FOR ANZ230.
GALE WARNING UNTIL 1 PM EST MONDAY FOR ANZ236.
GALE WARNING UNTIL 2 PM EST MONDAY FOR ANZ237.
STORM WARNING FROM 6 PM THIS EVENING TO 4 AM EST MONDAY FOR
ANZ250.
&&
SYNOPSIS...EKSTER
NEAR TERM...EVT/JWD
SHORT TERM...BELK/EVT
LONG TERM...EKSTER
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTERHazardous weather outlook, Feb 10, 4:10 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 410 AM EST SUN FEB 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 410 AM EST SUN FEB 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SCATTERED HEAVY SNOW SQUALLS LIKELY OCCURRING BETWEEN 9 AM AND 6 PM COULD MAKE FOR BRIEF PERIODS OF VERY LOW VISIBILITIES AND SLIPPERY TRAVEL WITH A QUICK INCH OR TWO OF SNOW IN SOME LOCALITIES. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE SNOW SQUALLS. BRIEF WHITEOUT CONDITIONS WILL BE LIKELY IN ANY SNOW SQUALL...IN WHICH TRAFFIC WILL LIKELY COME TO A STANDSTILL. ROADS MAY BECOME ICY IN A FLASH. ISOLATED POWER OUTAGES ARE POSSIBLE AS WELL...ESPECIALLY ALONG THE SOUTH COAST WHERE THE STRONGEST WIND IS EXPECTED SUNDAY AFTERNOON AND NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. RAIN...ICE AND/OR SNOW IS POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY. TRAVEL MAY BE HAZARDOUS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-254-110915- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS LIKELY MONDAY MORNING. POCKETS OF HEAVY FREEZING SPRAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ233-234-110915- VINEYARD SOUND-BUZZARDS BAY- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS LIKELY MONDAY MORNING. POCKETS OF HEAVY FREEZING SPRAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-110915- BOSTON HARBOR- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ236-110915- NARRAGANSETT BAY- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS POSSIBLE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ237-110915- BLOCK ISLAND SOUND- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 2 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS LIKELY FOR MONDAY MORNING. POCKETS OF HEAVY FREEZING SPRAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ250-110915- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 410 AM EST SUN FEB 10 2008 ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING SPRAY IS LIKELY FOR MONDAY MORNING. POCKETS OF HEAVY FREEZING SPRAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ255-110915- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS LIKELY FOR MONDAY MORNING. POCKETS OF HEAVY FREEZING SPRAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ235-110915- RHODE ISLAND SOUND- 410 AM EST SUN FEB 10 2008 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY WILL BE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY IS LIKELY FOR MONDAY MORNING. POCKETS OF HEAVY FREEZING SPRAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 10, 1:15 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 115 PM EST SUN FEB 10 2008 MAZ004>007-012>016-026-NHZ012-101930- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-EASTERN NORFOLK MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- 115 PM EST SUN FEB 10 2008 ...SNOW SQUALLS HEADING TOWARD METRO BOSTON... AT 115 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SNOW SQUALLS CREATING NEAR WHITEOUT CONDITIONS ALONG A LINE FROM LITCHFIELD NEW HAMPSHIRE TO NORTHBRIDGE MASSACHUSETTS...MOVING EAST AT 40 MPH. A SKYWARN SPOTTER IN WEST BOYLSTON REPORTED THUNDER WITH THE SNOW SQUALLS AT 110 PM. THE SNOW SQUALLS WILL REACH THE METROWEST SECTION BEFORE 130 PM... AND WILL REACH THE IMMEDIATE BOSTON METRO AREA BETWEEN 130 AND 2 PM. KEEP IN MIND THE SNOW MAY START AS A MIX OF RAIN AND SNOW IN BOSTON...WHERE TEMPERATURES ARE A BIT WARMER THAN THE INTERIOR. DRIVERS SHOULD BE PREPARED FOR A SUDDEN DROP IN VISIBILITY AS THE SNOW SQUALLS ARRIVE. ROADS MAY QUICKLY BECOME ICY AS WELL...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. THE SNOW SQUALLS SHOULD LAST FOR ABOUT 30 MINUTES...BEFORE CONDITIONS QUICKLY IMPROVE. A FAST INCH OR TWO OF ACCUMULATION CAN BE EXPECTED. JWD
Special weather statement, Feb 10, 1:40 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 140 PM EST SUN FEB 10 2008 MAZ006-007-013>016-101930- EASTERN ESSEX MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- 140 PM EST SUN FEB 10 2008 ...SNOW SQUALLS ENTERING METRO BOSTON... AT 140 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SNOW SQUALLS CREATING NEAR WHITEOUT CONDITIONS FROM AMESBURY TO LYNNFIELD TO NORWOOD...MOVING EAST AT 40 MPH. THERE HAVE BEEN NUMEROUS REPORTS OF THUNDER FROM SKYWARN SPOTTERS IN THE METROWEST SECTION THIS AFTERNOON. THE SNOW SQUALLS WILL MOVE THROUGH THE BOSTON METRO AREA BETWEEN NOW AND 230 PM. KEEP IN MIND THE SNOW MAY START AS A MIX OF RAIN AND SNOW...SINCE TEMPERATURES ARE A BIT WARMER THAN THE INTERIOR...BUT WILL QUICKLY CHANGE OVER TO ALL SNOW. DRIVERS SHOULD BE PREPARED FOR A SUDDEN DROP IN VISIBILITY AS THE SNOW SQUALLS ARRIVE. ROADS MAY QUICKLY BECOME ICY AS WELL...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. A FAST INCH OF ACCUMULATION CAN BE EXPECTED. JWD
Local storm report, Feb 10, 2:24 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM NON-TSTM WND DMG SALEM 42.53N 70.87W
02/10/2008 ESSEX MA AMATEUR RADIO
TREE DOWN ON DEARBORN ST. POWER POLE DOWN ON HANSON ST.
0204 PM NON-TSTM WND DMG AMESBURY 42.86N 70.93W
02/10/2008 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ACROSS HIGHLAND AVENUE BLOCKING ROAD.
0206 PM NON-TSTM WND DMG NEWBURYPORT 42.81N 70.89W
02/10/2008 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON CAR ON KIRZON MILL RD.
&&
AEDSpecial weather statement, Feb 10, 2:38 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 238 PM EST SUN FEB 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-102130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 238 PM EST SUN FEB 10 2008 ...ANOTHER ROUND OF SNOW SQUALLS EXPECTED LATE THIS AFTERNOON AND THIS EVENING... AN ARCTIC COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND THIS EVENING. IT WILL BE ACCOMPANIED BY ANOTHER BAND OF SNOW SQUALLS...WHICH HAVE THE POTENTIAL TO PRODUCE BRIEF WHITEOUT CONDITIONS...GUSTY WINDS...AND POSSIBLY THUNDER AND LIGHTNING. A FAST INCH OR TWO OF ACCUMULATION IS ALSO POSSIBLE. THE SNOW SQUALLS WILL REACH... KEENE AROUND 430 PM... ORANGE...SPRINGFIELD AND HARTFORD AROUND 530 PM... WORCESTER AND MANCHESTER AROUND 6 PM... PROVIDENCE AND BOSTON AROUND 7 PM... CAPE COD AROUND 8 PM. DRIVERS SHOULD BE PREPARED FOR POTENTIALLY DANGEROUS DRIVING CONDITIONS LATE THIS AFTERNOON AND THIS EVENING. SNOW SQUALLS CAN BRING A SUDDEN DROP IN VISIBILITY...AND CAN CAUSE ROADS TO QUICKLY BECOME ICY. JWD
Special weather statement, Feb 10, 3:40 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 340 PM EST SUN FEB 10 2008 CTZ002>004-MAZ002>004-008>012-NHZ011-102200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...JAFFREY...KEENE 340 PM EST SUN FEB 10 2008 ...SNOW SQUALLS HEADING INTO WESTERN NEW ENGLAND... AT 340 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A BAND OF SNOW SQUALLS ENTERING THE BERKSHIRES. THESE SNOW SQUALLS WERE PRODUCING WHITEOUT CONDITIONS...WIND GUSTS TO 45 MPH...AND POSSIBLY THUNDER AND LIGHTNING. THE MOST NUMEROUS SNOW SQUALLS WILL PASS ALONG AND NORTH OF THE MASS PIKE THROUGH EARLY THIS EVENING. THEY WILL REACH... KEENE...WESTFIELD AND SPRINGFIELD AROUND 430 PM... ORANGE AND JAFFREY AROUND 5 PM... WORCESTER AND FITCHBURG AROUND 530 PM. SNOW SQUALLS ARE ALSO EXPECTED ACROSS NORTHERN CONNECTICUT...BUT WILL BE MORE SCATTERED IN NATURE. THESE SNOW SQUALLS WILL PRODUCE BRIEF WHITEOUT CONDITIONS BETWEEN 430 AND 6 PM. DRIVERS SHOULD BE PREPARED FOR POTENTIALLY DANGEROUS DRIVING CONDITIONS LATE THIS AFTERNOON AND THIS EVENING. SNOW SQUALLS CAN BRING A SUDDEN DROP IN VISIBILITY...AND CAN CAUSE ROADS TO QUICKLY BECOME ICY. JWD
Local storm report, Feb 10, 3:45 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM NON-TSTM WND DMG SALEM 42.53N 70.87W
02/10/2008 ESSEX MA AMATEUR RADIO
TREE DOWN ON DEARBORN ST. POWER POLE DOWN ON HANSON ST.
0204 PM NON-TSTM WND DMG AMESBURY 42.86N 70.93W
02/10/2008 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ACROSS HIGHLAND AVENUE BLOCKING ROAD.
0206 PM NON-TSTM WND DMG NEWBURYPORT 42.81N 70.89W
02/10/2008 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON CAR ON KIRZON MILL RD.
0210 PM NON-TSTM WND DMG BEVERLY 42.56N 70.84W
02/10/2008 ESSEX MA AMATEUR RADIO
LARGE LIMBS ON A CAR ON CABOT ST.
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:31 AM EST | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 32 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.